Two characterizations of the uniform rule for division problems with single-peaked preferences

Gert Jan Otten, Hans Peters, Oscar Volij

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

The uniform rule is considered to be the most important rule for the problem of allocating an amount of a perfectly divisible good between agents who have single-peaked preferences. The uniform rule was studied extensively in the literature and several characterizations were provided. The aim of this paper is to provide two different formulations and corresponding axiomatizations of the uniform rule. These formulations resemble the Nash and the lexicographic egalitarian bargaining solutions; the corresponding axiomatizations are based on axioms of independence of irrelevant alternatives and restricted monotonicity.

Original languageEnglish
Pages (from-to)291-306
Number of pages16
JournalEconomic Theory
Volume7
Issue number2
DOIs
StatePublished - 1 Jan 1996
Externally publishedYes

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint

Dive into the research topics of 'Two characterizations of the uniform rule for division problems with single-peaked preferences'. Together they form a unique fingerprint.

Cite this